Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 84, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 16, 2016, 6:45 PM CDT for Hansford County, Sherman County, Texas. It was in force for 75 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2016, 6:45 PM CDT (23:45 UTC)
- Expired
- May 16, 2016, 8:00 PM CDT
- In force
- 75 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Hansford County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 114 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 6:46 PM CDT | HAIL 1 | 16 E Stratford, TX | |
| May 16, 6:48 PM CDT | HAIL 1.75 | 11 S Texhoma, TX | |
| May 16, 7:14 PM CDT | HAIL 0.88 | 10 W Gruver, TX | VERY HEAVY RAIN ALSO REPORTED WITH THIS STORM |
| May 16, 7:17 PM CDT | TSTM WND GST 62 | Gruver, TX | PEA SIZE HAIL ALSO REPORTED FROM THIS LOCATION |
| May 16, 7:22 PM CDT | TSTM WND GST 62 | Gruver, TX | |
| May 16, 7:40 PM CDT | TSTM WND GST 60 | Gruver, TX | MEASURED AT GRUVER SCHOOLNET SITE. |
| May 16, 7:40 PM CDT | HAIL 1 | Spearman, TX | |
| May 16, 7:43 PM CDT | TSTM WND DMG | 2 Nne Spearman, TX | STORM CHASER REPORTED 3 POWER POLES SNAPPED. |
| May 16, 7:43 PM CDT | HAIL 1.5 | 3 Ne Spearman, TX | |
| May 16, 8:00 PM CDT | TSTM WND DMG | 2 Nne Spearman, TX | STORM CHASER REPORTED 3 POWER POLES SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
| May 16, 5:58 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149
WUUS54 KAMA 162345
SVRAMA
TXC195-421-170100-
/O.NEW.KAMA.SV.W.0084.160516T2345Z-160517T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT MON MAY 16 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS...
HANSFORD COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 800 PM CDT
* AT 644 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF
STRATFORD...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS. PEOPLE AND ANIMALS
OUTDOORS WILL BE INJURED. EXPECT HAIL DAMAGE TO ROOFS...
SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
SPEARMAN...GRUVER...MORSE AND TEXHOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TEXAS.
LAT...LON 3606 10109 3605 10153 3624 10199 3650 10182
3650 10109
TIME...MOT...LOC 2344Z 292DEG 33KT 3628 10182
HAIL...1.50IN
WIND...70MPH
$$
BRB3 follow-up statements
254
WWUS54 KAMA 162355
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
655 PM CDT MON MAY 16 2016
TXC195-421-170100-
/O.CON.KAMA.SV.W.0084.000000T0000Z-160517T0100Z/
SHERMAN TX-HANSFORD TX-
655 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN SHERMAN AND HANSFORD COUNTIES...
AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
TEXHOMA...OR 20 MILES EAST OF STRATFORD...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. SPOTTERS
REPORTED GOLF BALL SIZE HAIL AT 648 PM CDT 11 MILES SOUTH
OF TEXHOMA.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS. PEOPLE AND ANIMALS OUTDOORS WILL
BE INJURED. EXPECT HAIL DAMAGE TO ROOFS...SIDING...WINDOWS...
AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
SPEARMAN AND GRUVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3621 10186 3650 10176 3650 10109 3606 10109
3605 10143
TIME...MOT...LOC 2354Z 278DEG 31KT 3631 10171
HAIL...1.50IN
WIND...70MPH
$$
BRB294
WWUS54 KAMA 170013
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
713 PM CDT MON MAY 16 2016
TXC421-170022-
/O.CAN.KAMA.SV.W.0084.000000T0000Z-160517T0100Z/
SHERMAN TX-
713 PM CDT MON MAY 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERMAN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED. ANOTHER
SEVERE THUNDERSTORM WAS LOCATED OVER THE SOUTHWEST PART OF THE
COUNTY AND IS MOVING EAST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3606 10109 3605 10141 3614 10162 3650 10162
3650 10109
TIME...MOT...LOC 0012Z 287DEG 31KT 3625 10152
$$
TXC195-170100-
/O.CON.KAMA.SV.W.0084.000000T0000Z-160517T0100Z/
HANSFORD TX-
713 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR HANSFORD COUNTY...
AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
GRUVER...OR 18 MILES WEST OF SPEARMAN...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS. PEOPLE AND ANIMALS OUTDOORS WILL
BE INJURED. EXPECT HAIL DAMAGE TO ROOFS...SIDING...WINDOWS...
AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
SPEARMAN AND GRUVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3606 10109 3605 10141 3614 10162 3650 10162
3650 10109
TIME...MOT...LOC 0012Z 287DEG 31KT 3625 10152
HAIL...1.50IN
WIND...70MPH
$$
BRB888
WWUS54 KAMA 170026
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
726 PM CDT MON MAY 16 2016
TXC195-170100-
/O.CON.KAMA.SV.W.0084.000000T0000Z-160517T0100Z/
HANSFORD TX-
726 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR HANSFORD COUNTY...
AT 725 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF WAKA TO 6 MILES NORTH OF MORSE...
MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED. A WIND GUST OF 62 MPH WAS MEASURED IN
GRUVER.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS. PEOPLE AND ANIMALS OUTDOORS WILL
BE INJURED. EXPECT HAIL DAMAGE TO ROOFS...SIDING...WINDOWS...
AND VEHICLES. HAIL MAY ACCUMULATE ON ROADWAYS CAUSING
HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
SPEARMAN AND GRUVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3629 10162 3634 10157 3650 10158 3650 10109
3606 10109 3605 10141 3614 10162
TIME...MOT...LOC 0025Z 276DEG 35KT 3641 10116 3616 10145
HAIL...1.50IN
WIND...70MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:42 PM CDT, 3 minutes earlier.
Area forecast discussion, May 16, 6:42 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 642 PM CDT MON MAY 16 2016 .Aviation...00z tafs Flying conditions will degrade and remain poor overnight behind a cold front that is knocking on the door. Thunderstorms will affect KDHT and KGUY over the next few hours but KAMA should remain tstorm- free...barely. Winds will be fairly staunch out of the NE through most of the period. Cigs will drop to LIFR overnight and slowly struggle through the day Tuesday to make it back to MVFR by the afternoon. Simpson && .Prev Discussion... /Issued 609 PM CDT MON MAY 16 2016/ ..Tornado Watch 177 in effect for the northwestern Texas Panhandle through 10 PM CDT tonight... Update...Severe Thunderstorms with a history of producing tornadoes are located in Dallam County in the northwest Texas Panhandle. Favorable mesoscale environment in place ahead of these storms have prompted an issuance of Tornado Watch 177 for the northwestern Texas Panhandle counties through 10 PM CDT tonight. All residents in the area should have an ability to receive alerts as these storms continue to move east to southeast at 35 MPH. Bieda Prev Discussion... /Issued 332 PM CDT MON MAY 16 2016/ Mesoscale Update...19z special sounding analysis and update... A severe thunderstorm was located in Union County in ne NM and this storm is meandering ESE. This storm/other storms will likely grow upscale into a severe cluster that will move ese across the northern half of the Panhandles with hail to golf balls and damaging winds the greatest threats. This re-affirms the scenario discussed in the 1235 PM mesoscale AFD. An interesting and potentially concerning boundary has formed and can be analyzed from Quitaque-Silverton-Happy-Umbarger-Vega-Romero. This baroclinic zone is a result of the very stable airmass (66F at KAMA) over much of the ern half of the TX Panhandle meeting with sfc temps in the 80s in the sw TX Panhandle (83F at Hereford). The 19z KAMA sounding modified for conditions along the boundary results in a narrow corridor of 2000+ J/kg MLCAPE in a more favorably sheared environment than that of the nrn Panhandles. While convective initiation in this area is much more conditional and uncertain, IF (again a big if) a supercell was to form on or encounter this boundary, the conceptual model for low level mesocyclogenesis along a boundary may be met in a classic way. The cool side of this nearly stationary boundary is modifying thermodynamically and Bunker's right moving storm motion would result in mostly streamwise ingestion of horizontal vorticity and a reasonably long residence time with the potential for a storm to ride the boundary. Think that the overall chance of a supercell forming on or encountering this boundary is low, but it is an area that will be watched closely through the evening, especially given that this corridor includes a population of about 250,000 people. Outside of the narrow corridor along and 30 miles to the ne of the boundary, the tornado threat looks less. Simpson/Beat Short Term...Today and Tonight...See mesoscale update above for details on severe thunderstorm potential. Current thinking is that convection that has recently developed in southeast Colorado should expand and eventually accelerate southeast as an MCS with wind and hail the main threat. The more difficult part of the forecast is further south along sharpening boundary. 19z sounding has been launched and a mesoscale discussion talking about this observation will be written and sent shortly. Convection should move east of the area after midnight with only low chances lingering in post-frontal northeasterly flow beneath rising mid-level heights. BRB Long Term...Tuesday through Sunday night...A slow moving upper level low will dig down into the desert southwest on Tuesday, becoming an open trough on Wednesday and moving across the combined Panhandles on Thursday. The prior passage of a cold front will keep the area under cold air advection, with high temperatures on Tuesday through Thursday expected to be about 20 to 25 degrees below normal for this time of year. Overcast skies on all days with overrunning moisture flow into the area will help keep a lid on instability on Tuesday, though the passage of the cold core low on Wednesday and Thursday may bring a chance for isolated to scattered thunderstorms with shower activity. At this time, concern for severe weather is limited during this period. A ridge of high pressure will move over the combined Panhandles and bring a brief respite from shower and thunderstorm activity on Friday. Skies should clear around midday Friday, with high temperatures expected to be in the mid 70s to mid 80s areawide. A long wave trough with associated upper low will push across the Great Basin during the weekend. An approaching cold front on Saturday will once again bring low level moisture advection to the region, bringing the potential for thunderstorms on Saturday. Progression of this system may be slow enough that a chance for thunderstorm activity may persist through Sunday night. Based on the progged setup of this system, there is some indication that a dry line could set up in eastern New Mexico and far western portions of the combined Panhandles Saturday and Sunday. Assessing instability parameters, there is potential for 1000-1500 J/kg of MLCAPE with 0-6 km bulk shear being a limiting factor as present guidance only shows 20-30 kts. We will continue to monitor the development of this pattern, as this will be when the next chance of strong to severe weather may exist. Bieda && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 9/17
Hazardous weather outlook, May 16, 6:10 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT MON MAY 16 2016 OKZ001>003-TXZ001>020-171115-CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN- HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-HUTCHINSON-ROBERTS- HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH-603 PM CDT MON MAY 16 2016 ...A TORNADO WATCH IS IN EFFECT FOR THE NORTHWESTERN TEXAS PANHANDLE THROUGH 10 PM CDT TONIGHT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE TEXAS AND OKLAHOMA PANHANDLES THROUGH 10 PM CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A TORNADO WATCH HAS BEEN ISSUED FOR THE NORTH CENTRAL TEXAS PANHANDLE THROUGH 10 PM CDT THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE COMBINED PANHANDLES THROUGH 10 PM CDT THIS EVENING. SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING TORNADOES ARE LOCATED IN DALLAM COUNTY OVER THE NORTHWEST TEXAS PANHANDLE MOVING EAST TO SOUTHEAST AT 35 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ANY AND ALL STORMS THAT FORM AND MOVE ACROSS THE COMBINED PANHANDLES WILL BRING A RISK OF LARGE HAIL...DAMAGING WINDS...AND TORNADOES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME STORMS COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT...WITH EMERGENCY MANAGEMENT GROUPS RECOMMENDED FOR ACTIVATION IF THEY HAVE NOT ALREADY DONE SO. SPOTTERS AND EMERGENCY MANAGEMENT GROUPS SHOULD MONITOR FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION WEDNESDAY THROUGH SUNDAY.
In the hours before
Local storm report, May 16, 6:04 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
604 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 ENE FELT 36.60N 102.70W
05/16/2016 M1.75 INCH CIMARRON OK LAW ENFORCEMENT
CIMARRON COUNTY SHERIFF OFFICE REPORTS GOLFBALL SIZED
HAIL. 60 MPH WIND GUSTS AND HEAVY RAIN PRODUCING MUDDY
ROADS
0505 PM TSTM WND GST 5 ENE FELT 36.60N 102.70W
05/16/2016 E60 MPH CIMARRON OK LAW ENFORCEMENT
CIMARRON COUNTY SHERIFF OFFICE REPORTS GOLFBALL SIZED
HAIL. 60 MPH WIND GUSTS AND HEAVY RAIN PRODUCING MUDDY
ROADS
&&
EVENT NUMBER AMA1600297
EVENT NUMBER AMA1600298
JMGLocal storm report, May 16, 6:08 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 30 N DALHART 36.50N 102.52W
05/16/2016 M2.00 INCH DALLAM TX STORM CHASER
STORM CHASER REPORTS HEN EGG SIZED HAIL ON HIGHWAY 385
NEAR THE OKLAHOMA STATE LINE
&&
EVENT NUMBER AMA1600299
JMGLocal storm report, May 16, 6:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TORNADO 30 N DALHART 36.50N 102.52W
05/16/2016 DALLAM TX STORM CHASER
&&
EVENT NUMBER AMA1600300
JMGLocal storm report, May 16, 6:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 8 N STRATFORD 36.45N 102.07W
05/16/2016 M0.88 INCH SHERMAN TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600301
JMGLocal storm report, May 16, 6:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL STRATFORD 36.34N 102.07W
05/16/2016 M1.00 INCH SHERMAN TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600302
JMGLocal storm report, May 16, 6:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL STRATFORD 36.34N 102.07W
05/16/2016 E1.75 INCH SHERMAN TX PUBLIC
GOLF BALL SIZE HAIL REPORTED IN STRATFORD AS STORM
MOVED THROUGH.
&&
EVENT NUMBER AMA1600303
14The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 12:00 AM CDT | Special Weather Statement | AMA | Oldham | 60 min |
| May 16, 4:57 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 63 min |
| May 16, 5:20 PM CDT | Tornado Warning | AMA | Dallam | 25 min |
| May 16, 5:37 PM CDT | Tornado Warning | AMA | Dallam, Hartley | 38 min |
| May 16, 5:42 PM CDT | Tornado Warning | AMA | Dallam, Sherman | 48 min |
| May 16, 6:08 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 67 min |
| May 16, 6:11 PM CDT | Tornado Warning | AMA | Sherman | 35 min |
| May 16, 6:59 PM CDT | Areal Flood Advisory | AMA | Sherman | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.